MAUDE Adverse Event Report: DERMA SCIENCES, INC. MEDIHONEY GEL IN TUBE, .5 FL OZ TWISTOFF - STERILE; WOUND RECON - ADVANCED

DERMA SCIENCES, INC. MEDIHONEY GEL IN TUBE, .5 FL OZ TWISTOFF - STERILE; WOUND RECON - ADVANCED
Catalog Number 31805
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported: "i was issued a tube of medihoney from k.Urgent care when i had a knee wound that needed the application.I kept the tube, figuring it hadn¿t expired.I got a cut on my hand and tried to use the product, and it was brown instead of yellow.I realized the cap of the tube keeps turning, as though the tube itself is separated from the nozzle.The expiration date is 2026-07-01." additional information: what was the date of the first application to your knee wound? "5 mar 2025" was the medihoney only used for one time? "it was used until the wound closed.I found out it was a broken tube when i decided to try and use it on a wound i got on my hand recently.The gel is a dark brown (not yellow, like it was originally)." did a healthcare professional apply the product, or did you apply it yourself at home? "the first time, they applied it at urgent care, but they told me how to apply it at home.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.

Brand Name
MEDIHONEY GEL IN TUBE, .5 FL OZ TWISTOFF - STERILE
Common Device Name
WOUND RECON - ADVANCED
Manufacturer (Section D)
DERMA SCIENCES, INC.
104 shorting road
104 shorting road
toronto, ontario M1S 3 S4
CA  M1S 3S4
Manufacturer (Section G)
DERMA SCIENCES, INC.
104 shorting road
toronto, ontario M1S 3 S4
CA   M1S 3S4
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
+1(609)936-2319
MDR Report Key25638168
Report Number3005920706-2026-00042
Device Sequence Number9680083
Product Code FRO
UDI-Device Identifier10381780486978
UDI-Public10381780486978
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101793
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/30/2024
Device Catalogue Number31805
Device Lot Number2432
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Supplement Date Received by Manufacturer08/07/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown